Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2006, 6:54 PM CST for Cooke County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 6:54 PM CST (00:54 UTC)
- Expired
- Mar 8, 2006, 7:13 PM CST
- In force
- 19 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 090054
SVRFWD
TXC097-090200-
/O.NEW.KFWD.SV.W.0002.060309T0054Z-060309T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 PM CST
* AT 654 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 15 MILES WEST OF SANGER...MOVING NORTHEAST AT
35 MPH. THIS STORM WAS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ERA BY 705 PM
LINDSAY BY 720 PM
GAINESVILLE BY 725 PM
6 MILES NORTHWEST OF WOODBINE BY 730 PM
CALLISBURG BY 735 PM
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS
PASSED.
LAT...LON 3352 9748 3343 9747 3343 9714 3359 9694
3378 9700 3372 9714 3379 9721
$$
921 follow-up statement
000
WWUS54 KFWD 090113
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CST WED MAR 8 2006
TXC097-090123-
/O.CAN.KFWD.SV.W.0002.000000T0000Z-060309T0200Z/
COOKE TX-
713 PM CST WED MAR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR COOKE COUNTY HAS BEEN
CANCELLED...
AT 713 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS
WERE STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3352 9748 3343 9747 3343 9714 3359 9694
3378 9700 3372 9714 3379 9721
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:35 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 8, 5:35 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CST WED MAR 8 2006 .UPDATE... HAVE SENT UPDATED ZONES TO ADD NEW TORNADO WATCH #42 THAT WILL BE IN EFFECT UNTIL MIDNIGHT...GENERALLY ALONG AND WEST OF A SHERMAN... DENTON...WEATHERFORD...GLEN ROSE LINE. #58 && .AVIATION... 526 PM CST WED MAR 8 2006 TIMING THUNDERSTORMS VERY DIFFICULT THIS EVENING AS BEST DYNAMICS ARE STILL UPSTREAM. CONVECTION NOW BREAKING OUT IN THE WEST EXPECTED TO MOVE NORTH OF METROPLEX AIRPORTS AND STRONGER STORMS SHOULD FORM IN TWO TO FOUR HOURS AS UPPER SUPPORT MOVES IN. HAVE OPTED FOR BEST CHANCE OF TSTMS AT TAF SITES AFTER 06Z...BUT I CANNOT GUARANTEE A TSTM FREE EVENING BEFORE THAT TIME AND AMENDMENTS MAY BE NEEDED. AFTER DRY LINE PASSES IN THE MORNING GUSTY WEST WINDS WILL CAUSE CROSSWIND PROBLEMS FROM MID MORNING THROUGH THE AFTERNOON. 84 && .PREV DISCUSSION... 321 PM CST WED MAR 8 2006 POTENT UPPER LEVEL LOW CURRENTLY SPINNING OVER THE FOUR CORNERS REGION IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS EVENING INTO TOMORROW. A DRYLINE IS LOCATED NEAR AN OKLAHOMA CITY TO STEPHENVILLE TO SAN ANGELO LINE...AND A PACIFIC FRONT IS CURRENTLY MOVING THROUGH NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE DRYLINE EARLY IN THE AFTERNOON AND EVENING...AS THE CAP INDICATED ON OUR 18Z SOUNDING BEGINS TO BREAK. THE PACIFIC FRONT WILL EVENTUALLY CATCH UP TO THE DRYLINE AND PUSH EAST THROUGH NORTH TEXAS OVERNIGHT. IT APPEARS THERE MAY BE A FEW ISOLATED SUPERCELLS EARLY IN THE EVENT AND AHEAD OF THE DRYLINE...BEFORE THE DRYLINE/PACIFIC FRONT CONSOLIDATES THE CONVECTION. A SQUALL LINE IS EXPECTED TO FORM ALONG THE EASTWARD MOVING BOUNDARY OVERNIGHT. BOWING SEGMENTS/ DAMAGING WINDS CAN BE EXPECTED ALONG THE SQUALL LINE WITH IMPRESSIVE WINDS INDICATED AT ALL LEVELS. AS THE UPPER LEVEL LOW NEARS...MID LEVEL LAPSE RATES WILL APPROACH 9 DEGREES C ACROSS PORTIONS OF NORTH TEXAS. AS A RESULT...LARGE HAIL WILL ALSO BE A THREAT. A 50-60 KT LLJ WILL SET UP OVERNIGHT AND MAY AID IN KEEPING STORMS SURFACE BASED INTO THE MORNING. IF THE BOUNDARY LAYER CAN MANAGE NOT TO DECOUPLE...THERE IS A CHANCE FOR ISOLATED TORNADOES...GIVEN 0-1 KM SHEAR VALUES CLOSE TO 50 KTS. MUCH OF THE LARGE SCALE LIFT WILL BE PLAYING CATCH UP WITH THE MOISTURE...WHICH WILL BE RAPIDLY SHUNTED EAST BY THE BOUNDARY. THEREFORE...SOME AREAS OF NORTH TEXAS MAY NOT SEE MUCH PRECIPITATION WITH THIS EVENT...ESPECIALLY SOUTH AND WEST. DRY AIR AND VERY GUSTY WINDS WILL MOVE INTO THE REGION BEHIND THE SYSTEM. THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS HAS BEEN UPGRADED TO A RED FLAG WARNING. THERE ARE SEVERAL LOW CHANCES FOR PRECIPITATION TOWARDS THE WEEKEND AS NORTH TEXAS REMAINS IN ACTIVE SOUTHWEST FLOW ALOFT. AN IMPRESSIVE SYSTEM WILL AFFECT NORTH TEXAS EARLY NEXT WEEK...WITH A FRONTAL PASSAGE ON MONDAY AND A RETURN TO MORE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 73 49 80 / 60 20 10 10 WACO, TX 56 75 48 83 / 50 30 10 10 PARIS, TX 59 71 45 79 / 80 60 10 10 DENTON, TX 56 72 45 78 / 80 20 10 10 MCKINNEY, TX 56 72 45 80 / 80 40 10 10 DALLAS, TX 60 73 51 79 / 60 30 10 10 TERRELL, TX 59 72 46 78 / 60 60 10 10 CORSICANA, TX 62 75 49 81 / 60 60 10 10 TEMPLE, TX 59 77 49 82 / 40 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL MIDNIGHT THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130- TXZ131-TXZ132. RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091- TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156- TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ174-TXZ175. && 58/13/84
Hazardous weather outlook, Mar 8, 5:39 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 539 PM CST WED MAR 8 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 539 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT WITH LARGE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THERE IS ALSO THE POTENTIAL FOR A FEW TORNADOES. THIS EVENINGS THREAT BEGINS WEST OF A LINE FROM SHERMAN...CLEBURNE...EASTLAND AND WILL EXPAND EASTWARD AND SOUTHEASTWARD OVERNIGHT. .DAYS TWO THROUGH SEVEN... SEVERE STORMS MAY STILL BE ONGOING THURSDAY MORNING OVER EASTERN SECTIONS OF NORTH TEXAS. AS A DRY LINE MOVES THROUGH GUSTY WEST WINDS AND RAPIDLY LOWERING HUMIDITIES WILL CREATE A CRITICAL FIRE DANGER THURSDAY AFTERNOON WEST OF A BOWIE...FORT WORTH...HILLSBORO... HEARNE LINE. LOW THUNDERSTORM CHANCES WILL RETURN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE MIDNIGHT...SPREADING EASTWARD AFTER MIDNIGHT.
In the hours before
Special weather statement, Mar 8, 5:23 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 523 PM CST WED MAR 8 2006 TXZ101-082345- JACK- 523 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 523 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES SOUTHWEST OF JACKSBORO...MOVING NORTHEAST AT 40 MPH. THIS STORM IS BEING CLOSELY MONITORED FOR SIGNS OF INTENSIFICATION AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. CITIES IN THE PATH OF THIS STORM INCLUDE CUNDIFF AND JACKSBORO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. 92
Special weather statement, Mar 8, 5:40 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CST WED MAR 8 2006 TXZ091-090015- MONTAGUE- 540 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 540 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF NOCONA...MOVING NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE RINGGOLD AND STONEBURG. FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 8, 5:44 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 544 PM CST WED MAR 8 2006 TXZ101-116-090015- JACK-PALO PINTO- 544 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 544 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF PALO PINTO...MOVING NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CUNDIFF...GRAFORD... JACKSBORO...PERRIN AND VINEYARD. ONE-HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 8, 6:17 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CST WED MAR 8 2006 TXZ101-102-090045- JACK-WISE- 617 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...CHICO AND VINEYARD. CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THIS STORM IS BEING CLOSELY MONITORED FOR SIGNS OF INTENSIFICATION AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR WISE COUNTY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 20 min |
| Mar 8, 10:32 PM CST | Severe Thunderstorm Warning | FWD | Young | 43 min |
| Mar 8, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Mar 8, 11:26 PM CST | Severe Thunderstorm Warning | FWD | Montague | 34 min |
| Mar 8, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Falls, McLennan | 45 min |
| Mar 8, 11:39 PM CST | Tornado Warning | FWD | Montague | 29 min |
| Mar 9, 12:01 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 9, 12:51 AM CST | High Wind Warning | FWD | Lamar | 60 min |
| Mar 9, 1:01 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 15 hr |
| Mar 9, 1:51 AM CST | High Wind Warning | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 5 more | 2 hr |
| Mar 9, 5:06 AM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 45 min |
| Mar 9, 5:24 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 51 min |
| Mar 9, 6:14 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.